Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 51, NWS Jacksonville, FL

June 13, 2011Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 13, 2011, 9:37 AM EDT for Suwannee County, Florida. It took effect at Jun 13, 2011, 1:00 PM EDT. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 2011, 9:37 AM EDT (13:37 UTC)
In effect from
Jun 13, 2011, 1:00 PM EDT
Expired
Jun 13, 2011, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:34 PM EDTHAIL 0.259 Ne Branford, FLPEA SIZED HAIL REPORTED IN SOUTHERN SUWANNEE COUNTY.
Jun 13, 4:34 PM EDTHAIL 0.25Mcalpin, FLEMERGENCY MANAGER REPORTED PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS82 KJAX 131337
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 AM EDT MON JUN 13 2011

FLZ020>022-132200-
/O.NEW.KJAX.FW.W.0051.110613T1700Z-110613T2200Z/
/O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
937 AM EDT MON JUN 13 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND HIGH ERC 
VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
TUESDAY AFTERNOON. 

HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS THIS
AFTERNOON...WITH ERC VALUES NEAR 40. SIMILAR CONDITIONS ARE 
EXPECTED TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ023-030-132200-
/O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/
BAKER-UNION-
937 AM EDT MON JUN 13 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. 

HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS ON
TUESDAY AFTERNOON. IN ADDITION...HIGH ERC VALUES WILL LIKELY
CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
960 
WWUS82 KJAX 131931
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT MON JUN 13 2011

FLZ020>022-140345-
/O.CON.KJAX.FW.W.0051.000000T0000Z-110613T2200Z/
/O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
331 PM EDT MON JUN 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR PORTIONS OF INLAND NORTHEAST FLORIDA FOR MARGINALLY LOW 
RH...GUSTY WINDS...AND HIGH ERC VALUES...

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR 
DURATIONS OF LOW RH AND HIGH ERC VALUES...

HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS THIS
AFTERNOON...WITH ERC VALUES NEAR 40. SIMILAR CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ031-035-036-140345-
/O.EXA.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/
BRADFORD-GILCHRIST-ALACHUA-
331 PM EDT MON JUN 13 2011

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR DURATIONS OF
LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. 

HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS 
TUESDAY AFTERNOON. IN ADDITION...HIGH ERC VALUES WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ023-030-140345-
/O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/
BAKER-UNION-
331 PM EDT MON JUN 13 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR DURATIONS OF
LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. 

HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS ON
TUESDAY AFTERNOON. IN ADDITION...HIGH ERC VALUES WILL LIKELY
CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 13, 9:22 AM EDT, 15 minutes earlier.

Area forecast discussion, Jun 13, 9:22 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EDT MON JUN 13 2011

...NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY AND TUESDAY...
...A FEW STRONG OR SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...

.UPDATE...MORNING SOUNDINGS SHOW WARMER LOW-LEVEL TEMPS...GREATER
LLVL WRLY FLOW...AND HIGHER PWAT VALUES. SFC ANALYSIS SHOWS WEAK FRONTAL
BOUNDARY OVER SCTRL GA PRESSING SLOWLY SE. L/M 70S DWPTS POOLING
AHEAD OF BOUNDARY ACRS FAR SRN GA/NRN FL.

MORNING SOUNDINGS AND MODEL LLVL TEMP/THICKNESS PROGS POINT TO
NEAR RECORD HIGH TEMPS ACROSS MUCH OF FCST AREA. NAM GUID HAS VERY
HIGH LLVL TEMPS/THICKNESS VALUES POINTING TWRD HIGH TEMPS AROUND 102
(SIMILAR TO SW GA YDAY). GFS A BIT LOWER, BUT GFS MOS SUFFERING
FROM COLD BIAS. ANTICIPATE ARND 100 INLAND SECTIONS OF SE GA AND
INTERIOR I-10 CORRIDOR NE FL WITH UPR 90S JAX/GNV AREAS. WOULD NOT
BE SURPRISED TO SEE 100 AT JAX GIVEN THAT E COAST SEA BREEZE IS
LIKELY TO REMAIN E OF I-95 CORRIDOR THIS AFTN.

ALTHOUGH EXPECT SFC DWPTS TO MIX OUT INTO MID 60S IN AFTN...THIS
COMBINED WITH UPR 90S TEMPS GIVES US VERY UNSTABLE AIRMASS...
ALONG WITH DIFF THETA-E VALUES OF 25-30 SUPPORTIVE OF STRONG
TSRA OUTFLOWS. MIGHT SEE A FEW SEVERE STORMS THIS AFTN...WITH
STRONG WINDS AND FREQ CLOUD-GROUND LIGHTNING THE MAIN THREATS.

OTHERWISE SMOKEY CONDITIONS TO CONTINUE ACRS NE FL/SE GA WITH A
NUMBER OF ONGOING FIRES.

MODEL LLVL TEMP/THICKNESS VALUES A LITTLE HIGHER TMRW COMPARED TO TDAY
MEANING ANOTHER DAY OF POTENTIAL RECORD MAX TEMPS. HERE ARE AREA
RECORDS FOR TDAY AND TMRW...
JAX...100/1977 MON...101/1998 TUE
GNV...103/1952 MON...99/1907 TUE
AMG...99/1977 MON...100/1964 TUE
SSI...97/1998 MON...99/1963 TUE

&&

.AVIATION...VFR CONDITIONS TODAY...EXCEPT LOWER VCNTY TSRA THIS
AFTN. CONDITIONS FAVORABLE FOR WET MICROBURSTS BENEATH TALLER
CORES.

&&

.MARINE...VISIBLE SATELLITE IMAGERY SHOWS SMOKEY CONDITIONS ACROSS
MARINE AREA. NO CHGS PLANNED IN NEXT CWF ISSUANCE.

&&

.FIRE WEATHER...DECIDED TO GO WITH RED FLAG WARNING FOR SUWANNEE
VALLEY REGION OF NE FL THIS AFTN FOR EXTENDED PERIOD OF LOW RH'S
GIVEN TEMPS NEAR 100 DEG AND DWPTS LIKELY MIXING DOWN INTO LOWER
60S BY MID AFTN...ALONG WITH ERC VALUES NEAR 40.  WILL MAINTAIN
FIRE DANGER STATEMENT FOR BAKER, UNION COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 100  70 100  71 /  20  10  20  20
SSI  93  74  94  75 /  30  20  20  20
JAX  98  73  99  72 /  30  20  20  20
SGJ  93  75  93  74 /  30  20  20  20
GNV  98  71  98  73 /  40  20  30  20
OCF  95  71  96  73 /  30  20  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
     EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BAKER-COLUMBIA-HAMILTON-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

WOLF/MCALLISTER
Hazardous weather outlook, Jun 13, 5:12 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 AM EDT MON JUN 13 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-140915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
512 AM EDT MON JUN 13 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SMOKE FROM AREA WILDFIRES WILL CONTINUE TO CAUSE PERIODIC
VISIBILITY RESTRICTIONS NEAR THE FIRES.

A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE SOUTHEAST ACROSS THE
REGION THROUGH TONIGHT...WHICH WILL LEAD TO MAINLY AFTERNOON AND
EVENING ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG STORMS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE FOR PRIMARILY AFTERNOON AND EVENING ISOLATED TO
SCATTERED THUNDERSTORMS EACH DAY THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

LS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:12 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union23 hr
Jun 13, 2:22 PM EDTSpecial Weather StatementJAXMarion38 min
Jun 13, 2:49 PM EDTSpecial Weather StatementJAXMarion41 min
Jun 13, 2:53 PM EDTSpecial Weather StatementJAXNassau52 min
Jun 13, 3:14 PM EDTSpecial Weather StatementJAXMarion46 min
Jun 13, 3:47 PM EDTSpecial Weather StatementJAXSaint Johns43 min
Jun 13, 4:00 PM EDTSpecial Weather StatementJAXAlachua45 min
Jun 13, 4:04 PM EDTAreal Flood AdvisoryJAXClay, Putnam116 min
Jun 13, 4:16 PM EDTSpecial Weather StatementJAXSuwannee44 min
Jun 13, 4:23 PM EDTAreal Flood AdvisoryJAXAlachua2 hr
Jun 13, 4:26 PM EDTSpecial Weather StatementJAXDuval49 min
Jun 13, 4:28 PM EDTSpecial Weather StatementJAXFlagler47 min
Jun 13, 4:36 PM EDTSpecial Weather StatementJAXFlagler39 min
Jun 13, 4:40 PM EDTSpecial Marine WarningJAX95 min
Jun 13, 4:46 PM EDTSevere Thunderstorm WarningJAXFlagler44 min
Jun 13, 4:49 PM EDTSpecial Marine WarningJAX56 min
Jun 13, 4:50 PM EDTSpecial Weather StatementJAXUnion40 min
Jun 13, 5:00 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns45 min
Jun 13, 5:08 PM EDTSpecial Weather StatementJAXSuwannee52 min
Jun 13, 5:15 PM EDTSpecial Weather StatementJAXDuval45 min
Jun 13, 5:28 PM EDTSpecial Weather StatementJAXFlagler47 min
Jun 13, 5:33 PM EDTSpecial Weather StatementJAXClay42 min
Jun 13, 5:36 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Union39 min
Jun 13, 5:57 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Columbia, Union2 hr
Jun 13, 6:06 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist39 min
Jun 13, 6:12 PM EDTSpecial Weather StatementJAXDuval48 min
Jun 13, 6:19 PM EDTSpecial Weather StatementJAXSaint Johns41 min
Jun 13, 6:25 PM EDTSpecial Marine WarningJAX95 min
Jun 13, 6:31 PM EDTSpecial Weather StatementJAXNassau44 min
Jun 13, 6:36 PM EDTSpecial Weather StatementJAXHamilton39 min
Jun 13, 6:55 PM EDTSpecial Weather StatementJAXSaint Johns50 min
Jun 13, 7:16 PM EDTSpecial Weather StatementJAXNassau44 min
Jun 13, 7:52 PM EDTSpecial Weather StatementJAXDuval38 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.